May 01, 2010

Is burping a chemo side effect?

For the first time in my life, I have been burping. All week long I have urped my way through conversations, meals, even synagogue. I am guessing this is a chemo side effect although it's not specifically mentioned in the drug pamphlet.

On Friday the burps turned into a queasy tummy -- not precisely nausea. A zofran tablet at 11 AM took care of the daytime queasiness, and another at 6 PM helped me get through Shabbat dinner with friends. A little ativan along the way didn't hurt either.

Today was better, although after coming home from shul I took another zofran and some more ativan a few minutes ago. Now I will drink some ginger ale.

I think this falls under my chemo mantra of minimal side effects, the other parts of course being very effective and well tolerated.

(burp!)

1 comment:

  1. Jill, I was starting to think my body was playing tricks on me because I too have been burping because of chemo. I started Epirubicin last week and I've been having such irritating burps that I made my husband pick up a monster jar of Ultra Strength Tums on his way home tonight. All I could describe these burps as was that they are NOT the satisfying big belches that I really enjoy :) These are disgusting and uncomfortable and make me feel kind of sick. After reading the back of the Tums bottle I've found the perfect description: SOUR STOMACH. They are not like a VURP (bit of vomit with a burp!) but are just as irritating :) I'll be talking with my oncologist but in the meantime Tums will be my best friend!

    ReplyDelete

About Me

My Photo
I dance with cancer. Oy!